Competitive exclusion in a two-especies chemotasis model

Tello del Castillo, José Ignacio and Stinner, C. and Winkler, Michael (2014). Competitive exclusion in a two-especies chemotasis model. "Journal of Mathematical Biology", v. 68 (n. 7); pp. 1607-1626. ISSN 0092-8240. https://doi.org/10.1007/s00285-013-0681-7.

Description

Title: Competitive exclusion in a two-especies chemotasis model
Author/s:
  • Tello del Castillo, José Ignacio
  • Stinner, C.
  • Winkler, Michael
Item Type: Article
Título de Revista/Publicación: Journal of Mathematical Biology
Date: June 2014
ISSN: 0092-8240
Volume: 68
Subjects:
Freetext Keywords: Chemotaxis · Stability of solutions · Asymptotic behavior · Competitive exclusion
Faculty: E.U. de Informática (UPM)
Department: Matemática Aplicada a las Tecnologías de la Información y las Comunicaciones
Creative Commons Licenses: Recognition - No derivative works - Non commercial

Full text

[img]
Preview
PDF - Requires a PDF viewer, such as GSview, Xpdf or Adobe Acrobat Reader
Download (4MB) | Preview

Abstract

We consider a mathematical model for the spatio-temporal evolution of two biological species in a competitive situation. Besides diffusing, both species move toward higher concentrations of a chemical substance which is produced by themselves. The resulting system consists of two parabolic equations with Lotka–Volterra-type kinetic terms and chemotactic cross-diffusion, along with an elliptic equation describing the behavior of the chemical. We study the question in how far the phenomenon of competitive exclusion occurs in such a context. We identify parameter regimes for which indeed one of the species dies out asymptotically, whereas the other reaches its carrying capacity in the large time limit.

Funding Projects

TypeCodeAcronymLeaderTitle
Government of SpainMTM2009-13655UnspecifiedUnspecifiedUnspecified
Universidad Politécnica de MadridCCG07-UPM/000-3199UnspecifiedUnspecifiedUnspecified

More information

Item ID: 33243
DC Identifier: http://oa.upm.es/33243/
OAI Identifier: oai:oa.upm.es:33243
DOI: 10.1007/s00285-013-0681-7
Official URL: http://link.springer.com/article/10.1007%2Fs00285-013-0681-7
Deposited by: Memoria Investigacion
Deposited on: 24 Apr 2015 16:54
Last Modified: 06 May 2019 06:41
  • Logo InvestigaM (UPM)
  • Logo GEOUP4
  • Logo Open Access
  • Open Access
  • Logo Sherpa/Romeo
    Check whether the anglo-saxon journal in which you have published an article allows you to also publish it under open access.
  • Logo Dulcinea
    Check whether the spanish journal in which you have published an article allows you to also publish it under open access.
  • Logo de Recolecta
  • Logo del Observatorio I+D+i UPM
  • Logo de OpenCourseWare UPM